| Model Number |
D7725 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/06/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
Event or Problem Description
It was reported that a patient underwent a craniotomy procedure (b)(6) 2020, and suture was used.During the procedure, when the surgeon was passing the needle through the tissue by interrupted suturing, he had unusual feeling.So, when checking the needle, it was found that the needle had been broken at the tip.There were no adverse patient consequences reported.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 12/16/2020.The following additional information was obtained: the procedure was craniotomy, details unknown.The product was used for subcutaneous dermis.The needle fragment was immediately found and could be removed.There is no problem with the patient's condition after that.A manufacturing record evaluation was performed for the finished device lot number qgmcsx/d7725, and no non-conformances related to the reported complaint condition were identified.Additional h3 investigation summary: it was reported that it was found that the needle had been broken at the tip.It was received for evaluation a detached needle in two sections of product code d7725, lot qgmcsx.During the visual inspection of sample, the needle was received broken in two section, marks and body fluids by use could be observed.Additional evaluation is necessary.A suture needle was returned for evaluation.A fracture was observed near the tip of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations in order to determine the fracture mode.The evaluation of (b)(4) revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The evidence of this examination indicates that the breakage occurred at the tip of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 12/09/2020 additional information: d9, h3, h6 the product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.